An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Diazepam abuse

Discussion in 'Prescription Drugs' started by davidclay123, Aug 20, 2017.

  1. davidclay123

    davidclay123 Member

    Hi guys,
    I've known this drug for a while, since I had stress and sleeping disorder. Diazepam did help me sleep, I dream less and less, no more headaches.
    But recently, I have experienced some minor memory loss. Sometimes I forget what to say, forget where i left my keys, or whether I have fed the dogs. Is that because of the drug? Should I go see a doctor?
  2. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @davidclay123... Welcome to the forum and thanks for sharing with us. I'm sorry you're having trouble with memory loss. Of course, I can't say for certain, but I would not at all be surprised if your symptoms could be a result of taking diazepam. If you Google "diazepam side effects," you'll find that memory loss is something that shows up a lot.

    Diazepam is a benzodiazepine (or "benzo") and benzos are nasty, nasty drugs. I was prescribed Klonopin by my psychiatrist several years ago and took it only as prescribed. It started affecting me in a negative way and when I finally decided to quit taking it, it was hell to get off of it. I had to wean myself off of it over a couple of years.

    Benzos are really only meant to be used short-term. Unfortunately, a lot of doctors don't stick to that guideline. If I were you, I would think about weaning off of diazepam. But don't do it without consulting a doctor first. And whatever you do, don't stop taking it cold turkey. Doing so can be very dangerous.
    ema likes this.
  3. ema

    ema Member

    @davidclay123 Benzos are really dangerous substances, I can tell you that both from my medical studies and from personal experience. The severity of the withdraw is of course very much dependent from the dosage...I went from 10mg daily to zero in 24 hours and what I can tell you is that I was almost incapable to control my anxiety/depression symptoms...it was a very severe situation....I suggest you to consult a doctor to find some other therapy to help you with your sleeping disorder in order to stop taking Diazepam as soon as you can.

    As for the memory loss is completely normal, your brain is slowed down, so your attention levels and overall cognitive capabilities are impaired.

    hope to have been helpful ;)
    Last edited: Sep 16, 2017
    deanokat likes this.